I'm a 58 male, had RAI about thirty years ago. I have been on .175 synthroid for the last several years.
My labs about 6 weeks ago on synthroid were:
Free T4 direct 1.69
Free T3 3.1
Due to not feeling great my endo put me on 1 grain Armour, and 75 mcg Synthroid. Everything seemed fine for about 3 weeks, but lately have been feeling bad. The feeling is kinda like too much caffine, or a hypoglycemic episode, that eating doesn't help. Also some slight heart palpitations.
Is it possible to be hyper even though in coverting the dosage of 60 mcg of Armour and 75 mcg of Synthroid it should be a little lower than my previous dosage of 175 mcg of Synthroid?
Should I just go back to my original dose of 175 mcg Synthroid upon stoping Armour or wait a day or two to restart the Synthroid.
Also, do you think my dosage of 175 mcg of Synthroid was too high with the lab results shown?
I have an evaluation appointment with my doctor at the end of March, but would like you opinion.
Thanks in advance.
Armour is a quick converter and you should feel some effects - as for true HYper counts - you will need a TSH panel to know for sure. I never heard of combining the two. I assumed either - or. I switched from Synthroid .112/.175 to Armour 120 mcg - then was dropped to 60mcg in the last 5 weeks.
Where are your numbers at when the combined med was Rx'd?
Your TSH on your last test shows you as Hyper, so I think the dosage of .175 might have been a little too much at that time.
Your Free T4 is a little high, indicating the same conclusion.
The symptoms you describe sound like Hyper, too.
Did the doctor decide to try Armour and Synthroid because he thought you needed extra T3? It sounds like you are getting more T3 than you need. I don't know the lab reference range for the Free T3 you listed, so I can't say for sure.
But from the other two results, you look a little over-medicated.
Armour is better used by people who are having trouble converting T4 to T3. It has T3 and T4 in it, while Synthroid is strictly T4.
Unless you have that problem, you should probably talk to your doctor about going back to Synthroid at a slightly lower dosage.
Just my opinion, and I'm wrong half the time.
Hope you get it figured out.
so I've been on Synthroid for about 4 years... I've been up and down on doses from a 112mcg to 175mcg I've currently been stable on 137mcg for the last 8 months but now my thyroid is showing my levels at 4.49 and saying that I'm getting low again.
I take my medicine every single day at the same exact time I eat extremely healthy beans rice fruits and vegetables I drink lots of water and I'm an ultramarathoner, mountain biker and an extreme hiker. I weigh 125 pounds and I'm very very healthy nothing else is wrong with me but I cant get my thyroid levels to balance out. I take a woman's vitamin every single day and Im very health conscious of what i put in my body, I have even found out I'm allergic to wheat so now I'm going gluten-free and hopefully that will help things out but I'm extremely fatigued sleeping 12 to 16 hours a day my muscles can't recover my joints are always hurting me I have hair loss my skin is always changing I have blurred vision and I have extreme intestinal pain all the time and I'm eating extremely healthy.
my question is I want to switch from synthroid to armor but I'm curious if it will be the right thing for me and what is the correct dose from a 137 micrograms of synthroid to armour... my doctor continuously continuously checks my t4 but she never checks my t3 and I've had my estrogen and I've had my testosterone levels checked and they are normal I've had my vitamin D check I've had all my vitamins checked and they are all normal and my iron levels are normal so the only other thing I could think of it either has to do with I'm not getting enough synthroid in my body ori might be on the wrong Drug for me....
if anyone has any insight or any advice that might be able to help me out I have an appointment on Thursday June 11th with my doctor I've been going through this for 2 years trying to get my thyroid normal and she refuses to listen to me about the extreme fatigue and hair loss and the mood changes, joints constantly aching hurting and my muscles not recovering like they're supposed to be...
The first thing we know is the actual results of your TSH and FT4, with reference ranges from your lab report, since ranges vary lab to lab... Next, we need to know your vitamin D level...
Have you had vitamin B-12 and/or ferritin tested? Vitamin B-12 deficiency can cause the most horrible fatigue/tiredness you could ever imagine and no "woman's vitamin" could come close to providing enough.
Ferritin is the iron storage hormone and iron is necessary for red blood cell production, energy and conversion of Free T4 to Free T3... iron deficiency can also cause hair loss.
Your symptoms of fatigue, hair loss, mood changes and joint pain could be symptoms of hypothyroidism or symptoms of vitamin/mineral deficiencies, as mentioned above, as well as magnesium or calcium deficiencies..
Once we see your actual test results, we'll be able to tell more...
I will say that any doctor who doesn't test Free T3 and Free T4 isn't worth keeping, because s/he will keep you ill chasing the "perfect" TSH, which is affected by too many things besides thyroid hormones...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.